• question-icon

    What causes a painful hard stuff below the ribs on the left waist?

default
Posted on Sat, 28 May 2016 in Lump
Question: Hi,
I am 30-year old male.
I have a hard stuff seemingly round in shape just below the ribs on my left waist. It should be of approx 5 mm in diameter, I can feel it with my fingers. It gives little pain when I rub over it. I am concerned as what it could be. Thank you, Doc.
doctor
Answered by Dr. Sandip Kabra 2 hours later
Brief Answer:
Need more information and picture for further comments.

Detailed Answer:
Hello,
Welcome to HCM.

I had gone through your query and understand your concern.

As per your description, it could be lipoma,cyst or less likely neuro-fibroma but it is very difficult to comment without clinical examination of the bump.

However,it doesn't look to be a serious condition but here, I would like to ask some more information for better assessment of the condition.

Is that hard stuff or bump fixed or slipping under your examining finger?

Is there any discoloration in surrounding skin or presence of any blackish dot?

Also,please upload a clinical picture if possible.I will guide you accordingly after getting more information from you.

Awaiting response.

Regards,

Dr.Sandip Kabra
Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
default
Follow up: Dr. Sandip Kabra 13 hours later
Thank you, Doc.

It's hard stuff and can only be felt with fingers. It's fixed stuff and doesn't move when I rub over it. There is no elevation on the waist, though. The waist skin looks perfectly normal in color, texture and appearance. Unfortunately, I really don't have any clinical pic yet. But the skin in that area looks perfectly normal.

Thank you.
doctor
Answered by Dr. Sandip Kabra 6 hours later
Brief Answer:
possibilities of fibroma or small sebaceous cyst or lipoma but it requires examination

Detailed Answer:
Hello XXXXXXX
Thanks for your reply.

From your descriptions,I can think above the possibilities of fibroma or small sebaceous cyst or lipoma but as we discussed earlier,it is very difficult to come at a possible conclusion without clinical examination or having a single look at this bump or hard stuff.

The important part is inspection and palpation of this small bump by the doctor.It can enable us to arrive at a certain conclusion.

However,it doesn't look to be a serious condition but here.You can see some local doctor in case,if this bump persists longer or there is pain or tenderness otherwise there is no need to worry much.

Let me know if I can help you more.

Regards,

Dr.Sandip Kabra

Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
default
Follow up: Dr. Sandip Kabra 1 hour later
Alright, Dr. Kabra.

Thank you.
doctor
Answered by Dr. Sandip Kabra 1 minute later
Brief Answer:
Welcome.

Detailed Answer:
Hello XXXXXXX

You are most welcome.

Feel free to ask if you have more queries.

Regards,

Dr.Sandip Kabra
Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
default
Follow up: Dr. Sandip Kabra 34 minutes later
Hello Dr. Kabra,
I am not sure if I can ask something different that the initiated thread, but I have a question.

I was wondering as what could be the reason for blood spots appearing on my tongue while cleaning it almost everyday morning? Sometime after cleaning the tongue, the blood stain appears while spiting the stuff out. Is it related to the Vit D and B12 deficiency? I had very low level/deficiency of both in 2012, and was prescribed for sachets/injection. Sun exposure is very minimal to none, and I am pure vegetarian who rarely drinks milk. Also, when I recently started taking Vit B12 (500 mcg) and D3 (1000 IU) once daily at around 9 pm, I was feeling much better in terms of my mood, alertness and tiredness. I was rather feeling euphoric. The effect on CNS was remarkable. After taking a tab for B12 and soft gelatin cap for D3 at 9 pm, I was actually able to wake up until 3:30 am without any tiredness on the next day even after taking about 5 hour sleep. So, what would you suggest for the B12 and D3 supplementation?

Thank you so much.
doctor
Answered by Dr. Sandip Kabra 1 hour later
Brief Answer:
May be due to vitamin imbalance,continue with B12 and D3 supplements.

Detailed Answer:
Hello,
Welcome again and yes,you can ask any question irrespective what you asked in initiating thread.

Vitamin imbalance may cause tiny blood spots after spitting while cleaning tongue. Also,the fact that vitamin B12 deficiency is quite common in strict vegetarian and among Asian-indian population.

For that,I would advise you to continue with B12 and D3 supplements as you are taking.You can also check your serum vitamin B12 status for follow-up treatment.

You can also add folic acid 5 mg tablets once daily which will also be helpful.

Apart from medical treatment or vitamin D3 sachets, you should also have adequate sun light exposure for 15 to 20 minutes daily preferably in morning hours around 8 AM.

Hope this helps and let me know if you have more doubts.

Regards,

Dr.Sandip Kabra


Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
default
Follow up: Dr. Sandip Kabra 18 hours later
Thank you, Doc.

Is the dose 500 mcg fpr Vit B12 and 1000 IU once daily appropriate? My body weight is 64kg. How long should I continue? What is sign of toxicity due to overdose of either of the vitamins? This supplementation really uplifted my mood and cognitive capability, but I was worried as it might damage the CNS on long exposure. What would you suggest here, Dr. Kabra?

Thank you again.

Have a great day.

doctor
Answered by Dr. Sandip Kabra 2 hours later
Brief Answer:
Continue for couple of months and check their blood level after that.

Detailed Answer:
Hello XXXXXXX ,
welcome again,

Vitamin B12 and D3 dosage depends on their deficiency in blood but you can continue with 500 mcg and 1000 IU respectively for initial couple of months.It is good that you have seen improvement after taking them.

After that,you can go for blood testing to check their levels (especially Vit B12) and if they will become normal then you may stop taking them.

Regarding overdose,you do NOT need to bother because it occurs very very rarely especially when it is taken in oral form (toxicity due to overdose is common with injectable form when taken for a longer time).

Means,there is NOTHING to be worried about CNS damage due to oral supplements.It is very very rare.

Regards,

Dr.Sandip Kabra

Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Sandip Kabra

General & Family Physician

Practicing since :2009

Answered : 3078 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Vitamin d3

doctor1 MD

Vitamin D3 level is insufficient - 25.64* ng/ml. What medicines should be taken?

doctor1 MD

I'm 27 year old female from past few days I have got joint pains . especially while climbing up and down the stairs along with the cracking sound....

doctor1 MD

I am 77 and take heart disease medications. I have lower back pain , am fatigued and joint pain. Suggestions?

doctor1 MD

I am 68 years of age. I was feeling stiffness in my legs after a walk for about 2 kms. This was a recent development. Investigation of Vitamin D3...

Get personalised answers from verified doctor in minutes across 80+ specialties

187 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Sandip Kabra
  • Q - Suggest treatment for IBS while on Thyroxine

  • Q - What do white bumps on lips indicate?

  • Q - What causes a flush like feeling behind the eyes?

  • Q - Suggest treatment for sneezing along with congestion and cold head

  • Q - Is applying Onabet and Futop in vaginal area safe?

  • Q - Suggest treatment for dizziness and exhaustion

  • Q - What causes small lump on lower back?

  • Q - Is pain at the back of head relates to the heart?

  • Q - What causes itching sensation on anal area post defecation?

  • Q - Is it safe to take Plavix when on BP and diabetes medication?

backtotop2